Thunderstorm Wind, Kane
- When
- May 12, 2:40 PM CST
- Where
- Kane County, Aurora Muni Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.767, -88.333
20 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 12, 1:58 PM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 258 PM CDT WED MAY 12 2004 .DISCUSSION... FORECAST CONCERNS FOCUS ON THUNDERSTORM CHANCES AND TIMING THRU FRIDAY NIGHT. THUNDERSTORMS DEVELOPING OVER WESTERN ILLINOIS EARLY THIS PM WILL CONTINUE MOVING NORTHEAST THIS AFTERNOON AND TONIGHT AS A SHORTWAVE PUSHES NORTH ACROSS IL. EXPECT MORE DEVELOPMENT INTO THE EVENING HRS. PLAN TO GO CAT POPS NORTHWEST CWA AND LIKELY REST OF FA. THIS ACTIVITY MOVES NORTHEAST OF THE AREA BY 12Z THURS AND EXPECT A DRY PERIOD THURS MORNING INTO EARLY THURS AFTERNOON BEFORE MORE THUNDERSTORMS DEVELOP AHEAD OF THE COLD FRONT WHICH PUSHES THRU THE REGION LATE THURS NIGHT INTO FRI MORNING. NOT EXPECTING SVR WX TONIGHT THOUGH CAN/T RULE OUT AN ISOLATED SVR STORM THIS AFTERNOON AND EVENING. MIGHT BE A LITTLE BETTER CHANCE OF SVR WX...THOUGH STILL ISOLATED...THURS EVENING. COLD FRONT PUSHES THRU FRIDAY MORNING BRINGING COOLER TEMPS. HIGH TEMPS THURS STILL IN THE 70S NORTH TO LOWER 80S SOUTH BUT HIGH TEMPS FRIDAY LIKELY IN THE MORNING NORTH 2/3 OF CWA THEN TURNING COLDER ALONG THE LAKE BY EARLY AFTERNOON. EXPECT PRECIP TO BE ENDING DURING THE AFTERNOON FRIDAY BUT WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS EARLY FRIDAY EVENING FOR ANY LINGERING ACTIVITY. HIGH PRESSURE BUILDS IN FOR THE WEEKEND WITH TEMPS DROPPING BACK TO NEAR NORMALS. WARM FRONT PUSHES BACK NORTH SUNDAY NIGHT INTO MONDAY MORNING. GFS SHOWING A CHANCE OF SHOWERS AND THUNDERSTORMS. WILL STAY DRY FOR NOW AND LET LATER RUNS PIN DOWN TIMING AND LOCATION...BUT MONDAY NOW LOOKING MUCH WARMER PROBABLY BACK INTO THE UPPER 70S OR LOWER 80S. && .AVIATION DISCUSSION FOR 18Z TAFS... IN SHOFT TERM CONCERN IS GUSTY WINDS WITH TIGHTENING GRADIENT ASSOC WITH LOW OVER MN. CAVOK THROUGH THE AFTERNOON. MOVEMENT OF LOW TO THE NORTHEAST SHOULD BE ENOUGH TO RELAX GRADIENT OVERNIGHT. MDLS DEPICT WELL DEFINED VORT MAX MOVING ACROSS IL FROM THE SOUTHWEST THIS EVENING/NIGHT. BASED ON UVV WITH THIS FEATURES BEST CHANCES FOR PRECIP ARE CENTERED FROM 03Z-07Z AND AS A RESULT HAVE INTROD A TEMPO GROUPS WITH -TSRA DURING THAT PERIOD. LOW ST S/SW STL FEEDING NORTHEAST INTO IL THIS AFTERNOON AND LIKELY TO ADVECT NORTH TO TERMINALS AROUND MIDNIGHT. HAVE CONTINUED THE PREV FORECAST TIMING ON THIS FEATURE AT 07Z. CDFNT AND POSITION OF SURFACE LOW IN EARLY AM SUGGEST A CONTINUATION OF MVFR CIG/VSBY THROUGH EARLY MORNING HOURS WITH SOME IMPROVEMENT BY LATE MORNING. && .LOT...WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LK MI...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 330 PM CDT WED MAY 12 2004 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011- 019-131100- BENTON-BOONE-COOK-DE KALB-DU PAGE-FORD-GRUNDY-IROQUOIS-JASPER- KANE-KANKAKEE-KENDALL-LA SALLE-LAKE-LAKE IN-LEE-LIVINGSTON- MCHENRY-NEWTON-OGLE-PORTER-WILL-WINNEBAGO- 330 PM CDT (330 PM EST) WED MAY 12 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA TONIGHT. NO ORGANIZED SEVERE WEATHER IS EXPECTED. HOWEVER...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WEST OF INTERSTATE 39 THIS EVENING. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE THURSDAY...THURSDAY NIGHT AND FRIDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEST OF INTERSTATE 39 TONIGHT. && NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) LMZ740>746-766-131100- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- MICHIGAN CITY TO NEW BUFFALO-LAKE MICHIGAN- 330 PM CDT WED MAY 12 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN LAKE MICHIGAN TONIGHT. NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE THURSDAY...THURSDAY NIGHT AND FRIDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY NIGHT AND TUESDAY. && NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
The national radar mosaic for the moment the first event began.
20 thunderstorm wind, 2 hail. Local standard time, as filed.
Power lines were blown down at the intersection of Newark Road and Route 47.
Large tree limbs were down along Wolfs Crossing Road.
Large tree limbs were down.
Trees were blown down in the road at the intersection of Elmwood and Sullivan Roads.
Large tree limbs were down.
Moderate to large tree limbs were down.
Small trees were down.
A one foot diameter tree was down at the intersection of Dodge Avenue and McCormick Boulevard.
A tree was blown down at Elmwood and Sullivan Roads.
Several trees and power lines were blown down.
Wind was measured on a private weather sensor.
Trees were uprooted and large branches and power lines were blown down in the West Ridge area.
A ham radio tower and antenna, and large tree limbs were blown down.
Large tree limbs were blown down north of the Kennedy-Edens Junction in the Jefferson Park neighborhood.
Power lines were blown down in the northwest section of the community.
Large tree limbs were down at the intersection of State Highways 21 and 60.
A gustnado was observed 2 miles north of Chebanse in a field near 2000 West Road by a trained spotter. It lasted about 1 minute. There was no damage.
Winds were estimated to be around 60 mph at the intersection of Cedar Road and Baker Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396760, 5396759, 5396758, 5396756, 5396757, 5396762, 5396755, 5396754, 5396753, 5396752, 5396751, 5396761, 5396747, 5396748, 5396749, 5396750, 5396746, 5396745, 5396679, 5396678, 5396763, 5396677.